Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2013, 7:34 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 8, 2013, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:55 PM CDT | TSTM WND GST 60 | 1 Se Bassett, NE | ESTIMATED WIND GUST OF 60 MPH WITH 5 INCH DIAMETER BRANCHES DOWN. |
| Jul 8, 8:14 PM CDT | TSTM WND GST 60 | 1 S Bassett, NE | ESTIMATED WINDSPEEDS OF 60 PLUS LASTED OVER A HALF HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KLBF 090034
SVRLBF
NEC017-103-149-090115-
/O.NEW.KLBF.SV.W.0242.130709T0034Z-130709T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTH CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 815 PM CDT
* AT 731 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF SPRINGVIEW TO 7 MILES SOUTH OF LONG
PINE TO 14 MILES NORTHEAST OF ELSMERE...AND MOVING EAST AT 35 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BASSETT...NEWPORT...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
JONES LAKE...RAVEN...JOHNSONS CORNER...DUFF...TWIN LAKES STATE
WILDLIFE MANAGEMENT AREA...PONY LAKE AND MARIAVILLE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 240 AND 270.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 156 AND 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4282 9933 4242 9930 4219 9944 4221 10016
4243 9991 4280 9993
TIME...MOT...LOC 0033Z 273DEG 29KT 4272 9970 4243 9965
4227 9993
HAIL...1.00IN
WIND...80MPH
$$
STOPPKOTTE1 follow-up statement
029
WWUS53 KLBF 090050
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT MON JUL 8 2013
NEC017-103-149-090115-
/O.CON.KLBF.SV.W.0242.000000T0000Z-130709T0115Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
750 PM CDT MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...SOUTH
CENTRAL KEYA PAHA AND BROWN COUNTIES UNTIL 815 PM CDT...
AT 745 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BASSETT TO 6 MILES SOUTHEAST OF
BASSETT TO 12 MILES NORTH OF ROSE...AND MOVING EAST AT 35 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
NEWPORT...TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...MARIAVILLE AND
PONY LAKE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 240 AND 270.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 156 AND 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS CENTRAL BROWN COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4282 9933 4242 9930 4219 9944 4221 10016
4243 9991 4280 9993
TIME...MOT...LOC 0049Z 273DEG 29KT 4271 9950 4251 9942
4234 9954
HAIL...0.88IN
WIND...80MPH
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:37 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 8, 6:37 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 637 PM CDT MON JUL 8 2013 .SYNOPSIS... ISSUED AT 312 PM CDT MON JUL 8 2013 BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES AND SOUTHERN PLAINS TODAY. SHORT WAVE RIDING THE PERIPHERAL OF THE RIDGE...CROSSING THE ROCKIES THIS AFTERNOON...WITH THE LEADING EDGE NOW PUSHING INTO SE WY. STALLED SURFACE BOUNDARY STRETCHES EAST/WEST ACROSS THE STATE...THEN PUSHES NORTH TO A LOW OVER SE MONTANA. MEANWHILE A SECOND LOW IS LOCATED OVER NE COLORADO AND A TRAILING TROUGH TO THE S/SSW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 312 PM CDT MON JUL 8 2013 AS THE SHORT WAVE MOVES EAST TONIGHT EXPECT THUNDERSTORMS TO FIRE...SOME REACHING SEVERE LIMITS. WHILE TEMPS ARE ONLY AROUND 90 TO THE MID 90S...A MOISTURE RICH ENVIRONMENT EXISTS...MORNING SOUNDING HAD PWATS NEAR 1.40 INCHES. THIS IS 129% OF NORMAL AND ABOVE THE 75 PERCENTILE. LATEST LAPS HAS ERODED MOST OF THE CAP...AND STORMS ARE BEGINNING TO DEVELOP OVER THE PANHANDLE. THIS AREA WILL CONTINUE TO EXPAND AND STRENGTHEN WITH THE SUPPORT OF THE WAVE MOVING ACROSS WY. THUS EXPECTING ANOTHER ROUND OF SEVERE WEATHER. DECENT SHEAR SHOULD ALLOW FOR STORMS TO SPIN WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. EARLY ON WITH DISCREET CELLS AN ISOLATED TORNADO CAN NOT BE RULED OUT. AS THE EVENING PROGRESS THE STORMS WILL LIKELY CONGEAL INTO AN MCS AND CONTINUE TO MOVE EAST. BEHIND THE MCS RICH MOISTURE WILL EXIST ACROSS THE AREA. THIS MORNING ACROSS MUCH OF THE EASTERN CWA HAD SOME FOG DEVELOP AND SEE A SIMILAR SET UP TONIGHT. HAVE INCLUDED PATCHY FOG FOR NOW...AND WILL MONITOR FOR POSSIBLE LOCALLY DENSE FOG. SOME OF THE MOS GUIDANCE DOES HAVE VSBY DOWN TO 1SM SO HAVE ADDITIONAL CONFIDENCE OF FOG DEVELOPMENT. TOMORROW THE RIDGE WILL RETROGRADE SLIGHTLY WESTWARD...CENTERING MORE OVER THE FOUR CORNERS. THIS WILL RESULT IN MORE OF NW FLOW ALOFT. MEANWHILE A WEAK SFC COLD FRONT WILL MOVE INTO THE AREA. MOST OF THE DAY EXPECT THE CAP TO HOLD...HOWEVER AS THE FRONT PUSHES EAST...THE CHANCE INCREASES FOR MORE STORMS DEVELOPMENT. GENERALLY EXPECT STORMS TO HOLD OFF UNTIL MID TO LATE AFTERNOON. AHEAD OF THE FRONT TEMPS WILL STILL BE WARM...WITH 90S AND MAYBE A 100 DEGREE READING ACROSS FAR SW NEB. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 312 PM CDT MON JUL 8 2013 FOR TUES NIGHT...RELATIVELY SIGNIFICANT COLD FRONT WILL PUSH THROUGH THE FCST AREA AS A RESULT OF A FAIRLY PTENTIAL UPPER PV ANOMALY MOVING ACROSS THE NORTHERN PLAINS. TIMING IS A BIT IN QUESTION AS MODELS GENERALLY HAVE THE FRONT THROUGH THE AREA BY 00Z WED. BEST LOW LEVEL MOISTURE APPEARS TO POOL IN NORTHEASTERN NEB INTO ERN SD AND HENCE BETTER CAPE RESIDE AHEAD OF THE FRONT THERE. GOOD DEEP LAYER SHEAR WOULD ALSO BE PRESENT SHOULD THUNDERSTORM DEVELOPMENT OCCUR...HOWEVER BEST LOW LEVEL FORCING APPEARS TO OUTSIDE OF THE FCST AREA. STILL HAVE INCLUDED SMALL CHCS IN SOUTHERN FRINGES OF FCST AREA TO ACCOUNT FOR POTENTIAL SLOWER FRONTAL PASSAGE AND WITH THE FRONT STALLING. UPPER RIDGE REBOUNDS QUICKLY WED AS NEXT SIGNIFICANT LONG WAVE TROUGH PUSHES INTO THE PAC NW. SOME INTIAL CHANCE FOR SHRA OR ISOLATED TSRA WED IN UPSLOPE POST-FRONTAL FLOW. HOWEVER MODELS TYPICALLY OVER PLAY THIS POTENTIAL AS POST-FRONTAL DEVELOPMENT USUALLY FAVORS THE HIGHER TERRAIN FURTHER WEST SO CONFIDENCE IN THIS SCENARIO NOT HIGH...AND ADDING TO THIS IS FAIRLY DRY LOW LEVELS AS PROGGED BY FCST SOUNDINGS. SO ANY DEVELOPMENT THAT OCCURS FURTHER WEST SHOULD STRUGGLE AS IS PUSHES EWD. STRONG UPPER RIDGE BUILDS IN FOR LATE WED INTO THURSDAY SO WITH WARMING TEMPS ALOFT AND BEST LARGE SCALE ASCENT LOCATED WELL NORTH OF THE AREA A DRY FCST IS IN PLACE FOR THURSDAY. MAX TEMPS WED WILL BE HELD DOWN THOUGH STILL NEAR AVE FOR THIS TIME OF YEAR WITH SOME CLOUD COVER AND THE COOLER AIR BEING RECIRCULATED IN UPSLOPE ERLY/SERLY FLOW. HOWEVER...THE REBOUND QUICKLY THURSDAY INTO FRIDAY. FOR FRIDAY THROUGH MONDAY...UPPER RIDGE BEGINS TO BREAK DOWN AS THE NEXT LONG WAVE TROUGH IN THE NORTHERN STREAM PUSHES EASTWARD FROM THE PAC NW. THE CENTRAL PLAINS REMAIN UNDER THE RIDGE AS IT GETS KNOCKED DOWN AND ZONAL FLOW DEVELOPS OVER THE NORTHERN PLAINS FOR THE WEEKEND. LEAD SHORT WAVE WILL MOVE QUICKLY ACROSS CENTRAL CANADA AND WILL DRIVE A FRONT SOUTHWARD...BUT WILL HAVE A HARD TIME PROGRESSING THROUGH THE STRONG UPPER RIDGE. CONFIDENCE LOW ON POTENTIAL FOR LOW LEVEL FORCING SUFFICIENT TO OVERCOME MID LEVEL CAP BUT THE EXCEPTION MAY BE IN NORTHWESTERN PORTION OF THE AREA CLOSER TO STALLED FRONTAL BOUNDARY. FOR SATURDAY BOUNDARY REMAINS ACROSS THE AREA BUT DESPITE DECENT LOW LEVEL MOISTURE CAPE IS LACKING WITH WARM MID LEVEL TEMPS. CONVECTIVE INITIATION SAT MAY BE FURTHER NORTH AND CLOSER TO WHERE UPPER LEVEL FORCING CAN INDUCE BETTER LOW LEVEL CONVERGENCE...AND THEN DEVELOPMENT ALONG THE FRONT IN NEBR WOULD BE ASSOCIATED WITH STORM INTERACTION. CONFIDENCE IS AGAIN NOT HIGH BUT POTENTIAL IS BETTER THAN FRIDAY. SUNDAY SEEMS THE BEST POTENTIAL AS FRONTAL BOUNDARY AGAIN REMAINS ACROSS THE AREA BUT AS ANOTHER SIGNIFICANT PV ANOMALY PASSES ACROSS THE NORTHERN PLAINS THERE SHOULD BE BETTER DEEP LAYER ASCENT AND WITH AN ERLY FLOW IN THE LOW LEVELS THERE SHOULD BE BETTER DEEP LAYER SHEAR TO SUSTAIN DEVELOPMENT. AVERAGE CONFIDENCE FOR THUNDERSTORM DEVELOPMENT FOR SUNDAY. TEMPS THROUGH THE PERIOD WILL REMAIN WELL ABOVE AVE FRIDAY AND SATURDAY AS RIDGE REMAINS OVERHEAD...BUT WILL COOL BY MONDAY AS THE UPPER RIDGE BREAKS DOWN AND ASSUMING MORE CLOUD COVER ASSOCIATED WITH ANY CONVECTIVE DEVELOPMENT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 635 PM CDT MON JUL 8 2013 EXPECT SCATTERED THUNDERSTORMS THROUGH 01Z AT THE KVTN TERMINAL...AND FROM 01Z THROUGH 03Z AT THE KLBF TERMINAL THIS EVENING. SKIES WILL GRADUALLY CLEAR BY LATE EVENING...AND WILL PERSIST THROUGH TUESDAY MORNING. CLOUDINESS WILL BE ON THE INCREASE TUESDAY AFTERNOON WITH SCATTERED MID CLOUDS AON 7000 FT AGL POSSIBLE. WINDS WILL BE LIGHT AND VARIABLE TONIGHT...EXCEPT IN THE VICINITY OF THUNDERSTORMS WHERE SOME VARIABLE GUSTS TO 40 KTS ARE POSSIBLE. WINDS ON TUESDAY WILL BE FROM THE NORTHWEST AT 10 TO 15 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...JWS AVIATION...CLB
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT MON JUL 8 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT MON JUL 8 2013 /232 PM MDT MON JUL 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING EARLY THIS EVENING AND CONTINUING THROUGH THE OVERNIGHT HOURS. VERY LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY THREAT. EARLY THIS EVENING AN ISOLATED TORNADO IS POSSIBLE. THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER IS GENERALLY ALONG AND NORTH OF NEBRASKA HIGHWAY 2 WITH THE RISK FOR SEVERE WEATHER INCREASING NORTHWARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STORM DEVELOPMENT COULD COMMENCE ACROSS WESTERN NEBRASKA DURING THE AFTERNOON AND MOVE EAST AND SOUTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THE EVENING. THE AREA OF CONCERN IS WESTERN NEBRASKA AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Jul 8, 5:24 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 524 PM CDT MON JUL 8 2013 NEZ005-094-082315- EASTERN CHERRY NE-WESTERN CHERRY NE- 524 PM CDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 615 PM CDT/515 PM MDT/... AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF MERRITT RESERVOIR DAM...OR 30 MILES SOUTHWEST OF VALENTINE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALENTINE NATIONAL WILDLIFE REFUGE... BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 186 AND 201. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 97 AND 117. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Special weather statement, Jul 8, 6:05 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM CDT MON JUL 8 2013 NEZ005-094-082345- EASTERN CHERRY NE-WESTERN CHERRY NE- 605 PM CDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY COUNTY UNTIL 645 PM CDT/545 PM MDT/... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALENTINE NATIONAL WILDLIFE REFUGE...OR 25 MILES SOUTH OF VALENTINE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALENTINE NATIONAL WILDLIFE REFUGE... HIGHWAY 83 CROSSING GOOSE CREEK... BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA... WOOD LAKE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 175 AND 197. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 221. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
Local storm report, Jul 8, 6:23 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 9 N SPRINGVIEW 42.96N 99.75W
07/08/2013 M1.25 INCH KEYA PAHA NE PUBLIC
PUBLIC SAID HAIL LASTED FOR A HALF HOUR.
&&
JGOMEZSpecial weather statement, Jul 8, 6:46 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 646 PM CDT MON JUL 8 2013 NEZ022-056-090045- DEUEL NE-GARDEN NE- 546 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 645 PM MDT... AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CHAPPELL TO 9 MILES SOUTH OF LODGEPOLE...AND MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHAPPELL... BIG SPRINGS... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... WINDLASS HILL... ASH HOLLOW STATE HISTORICAL PARK... BARTON... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 107. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Local storm report, Jul 8, 6:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FUNNEL CLOUD 8 SE BURTON 42.83N 99.48W
07/08/2013 KEYA PAHA NE STORM CHASER
&&
CBUTTLERLocal storm report, Jul 8, 7:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 8 S AINSWORTH 42.43N 99.86W
07/08/2013 E80 MPH BROWN NE FIRE DEPT/RESCUE
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 46 min |
| Jul 8, 8:50 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 40 min |
| Jul 8, 9:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jul 8, 10:11 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jul 9, 5:15 PM CDT | Tornado Warning | LBF | Custer | 45 min |
| Jul 9, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 9, 6:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| Jul 9, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 67 min |
| Jul 9, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.